Question of the Week # 144 and 145

Q143) A 50 year old obese woman with history of uncontrolled Hypertension and congestive heart failure is admitted with complaints of palpitations for the past one week. Her symptoms have worsened over the past 24 hours. An electrocardiogram shows atrial fibrillation with rapid ventricular response.  After adequately controlling her heart rate with pharmacotherapy, warfarin therapy is initiated at 10mg per day and the patient is discharged. Three days after her discharge, patient presents to the ER with erythematous and painful lesion on her right thigh.

 About 1/3rd of  these patients tend to have an underlying abnormality which is :

A) Fat Malabsoprtion

B) Vitamin K deficiency

C) Protein C deficiency

D) Protein S deficiency

E) Antiphospholipid Antibody Syndrome

144) Which of the following step could have prevented patient’s symptoms in the above case:

A) Checking Factor VII level

B) Checking Protein C level

C) Checking Protein S level

D) Initiation of Warfarin at a low dose

E) Vitmain K Supplementation

8 Responses

  1. 143.(C)Protein C
    144(B)

    • c
      d

    • B.Vitamin K deficiency

  2. c
    e

  3. C
    D?

  4. protein C and factor VII def. it can be prevented by initiating LOW doses of warfarin. Measuring levels causes unusual delay and parenteral vitamin K and therapeutis heparin is used for rapid managment and prevent necrosis PROGRESSION ,,not used for PREVENTION

    • warfarin should be started at 1 to 2 mg /day not 10 mg at once.

  5. C and D

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: